MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access at fistula site was obtained.A 6.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.However, while applying pressure on the device, the balloon ruptured.The procedure was completed with another of same device.No patient complications reported, and the patient condition was stable.
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.E1: initial reporter facility name: (b)(6) device evaluated by mfr.: gladiator elite 6.0 x40, 40cm, was received for analysis.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.Two complete balloon circumferential tears were identified.The first tear was located approximately 15mm distal of the proximal balloon bond.The second tear was located approximately 17mm proximal of the distal balloon bond.From the proximal circumferential tear, the balloon was also torn longitudinally for approximately 5mm.The distal section of balloon material had been pulled distally over the tip of the device.The center section balloon material was not returned for analysis.No other issues were noted with the balloon material.As per gladiator specification, the rated burst pressure for this device is 24 atmospheres.A visual examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to be severely kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.Both markerbands were present on the shaft of the device.The distal markerband had moved proximally on the shaft most probably due the damage to the shaft.This concludes the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access at fistula site was obtained.A 6.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.However, while applying pressure on the device, the balloon ruptured.The procedure was completed with another of same device.No patient complications reported, and the patient condition was stable.It was further reported that the target lesion diameter was 2.0mm with length of 10mm located in the non-tortuous and mildly calcified vessel.The device was inflated twice at 20 and 24 atmospheres respectively.However, on the third inflation at 24 atmospheres, the balloon ruptured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older b5.Describe event or problem- updated.E1: initial reporter facility name: (b)(6).

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16344379
Report Number2124215-2023-05812
Device Sequence Number20441119
Product Code LIT
UDI-Device Identifier08714729809722
UDI-Public08714729809722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029498032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer02/10/2023
03/14/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date02/13/2023
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown